Louisiana, 2006Hail in Louisiana, February 3, 2006
February 3, 2006 · NWS JAN · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 3, 10:28 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 3, 10:28 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CST FRI FEB 3 2006
.DISCUSSION...THE DENSE FOG ADVISORY HAS EXPIRED....BUT THERE STILL
WILL BE AREAS OF PATCH FOG THAT WILL BURN OFF IN THE NEXT HOUR OR SO.
SHOWERS AND THUNDERSTORMS ARE APPROACHING OUR ARKANSAS COUNTIES AND
THIS SHOULD INCREASE DURING THE EARLY AFTERNOON HOURS. EXPECT MOST OF
THE ACTIVITY TO BE ELEVATED...BUT WITH STEEP LAPSE RATES OF NEAR 7.0
TO 7.5 C/KM...STRONG DEEP LAYER SHEAR...AND STRONG ASCENT WITH THE
500MB SHORT WAVE...SOME OF THE STORMS MAY BE SEVERE WITH THE MAIN
CONCERN BEING LARGE HAIL. AS FAR AS THE REST OF THE FORECAST GOES
CURRENT HOURLY TEMPERATURES LOOK ON TRACK AND 100 POPS AREA ALREADY
IN THE NORTHWEST ZONES. HAVE ALREADY UPDATED AND TRANSMITTED THE
GRIDS AND ZONES TO TAKE OUT DENSE FOG ADVISORY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 38 52 33 / 74 76 3 0
MERIDIAN 68 37 51 29 / 47 75 3 0
VICKSBURG 61 38 53 32 / 98 59 3 0
HATTIESBURG 77 43 60 35 / 34 47 3 0
NATCHEZ 68 40 58 36 / 62 47 3 0
GREENVILLE 59 37 52 32 / 100 61 3 0
GREENWOOD 62 37 47 29 / 100 94 3 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
15
Hazardous weather outlook, Feb 3, 6:09 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0609 AM CST FRI FEB 03 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041209-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0609 AM CST FRI FEB 03 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
A STRONG DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON AND
BRING ABOUT THE RISK FOR SEVERE THUNDERSTORMS DURING THE
AFTERNOON AND EARLY EVENING HOURS.
THIS STRONG DISTURBANCE IS ALREADY SPREADING COLD TEMPERATURES
ALOFT OVER THE REGION. AS THIS FEATURE NEARS THE LOWER
MISSISSIPPI RIVER VALLEY THIS AFTERNOON...INTENSE LIFT WILL
DEVELOP OVER CENTRAL PORTIONS OF THE AREA. THIS LIFT WILL CLASH
WITH INCREASING MOISTURE A FEW THOUSAND FEET OFF THE GROUND AND
CAUSE THUNDERSTORMS TO DEVELOP. THESE THUNDERSTORMS WILL DEVELOP
IN AN ATMOSPHERE THAT WILL SUPPORT LARGE HAIL WITH THE STRONGER
STORMS. AT THIS TIME...A CORRIDOR FROM VICKSBURG TO LOUISVILLE
SEEM TO HAVE THE HIGHEST POTENTIAL FOR SEEING HAIL WITH ANY
STORM. AREAS AROUND THAT CORRIDOR STILL HAVE THE POTENTIAL TO SEE
SEVERE WEATHER...JUST THE PROBABILITIES ARE A BIT LOWER. AT THIS
TIME...NICKEL TO QUARTER SIZED HAIL WILL BE THE MAIN FOCUS WITH A
FEW LARGER HAIL STONES NOT OUT OF THE QUESTION. THIS ACTIVITY IS
EXPECTED TO OCCUR BETWEEN 2 AND 8 PM WITH THE ACTIVITY FIRST
DEVELOPING ACROSS THE WEST AND SPREADING EAST NORTHEAST THROUGH
THE AFTERNOON. ALL ACTIVITY AND PRECIPITATION IS EXPECTED TO EXIT
THE REGION BETWEEN 8 PM AND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AFTERNOON AND EARLY EVENING.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 3, 10:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL ACKERMAN 33.31N 89.17W
02/02/2006 0.75 INCH CHOCTAW MS LAW ENFORCEMENT
&&
GERARDSpecial weather statement, Feb 3, 11:13 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CST FRI FEB 3 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>044-047>049-053-054-059>061-031900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE
1113 AM CST FRI FEB 3 2006
...THUNDERSTORMS WITH THREAT OF HAIL WILL BE INCREASING ALONG AND
WEST OF INTERSTATE 55 DURING THE MIDDAY HOURS...
AT 11 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS FORMING RAPIDLY FROM EAST TEXAS INTO NORTHERN LOUISIANA
GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THESE STORMS SHOULD MOVE
RAPIDLY ACROSS THE ARKLAMISS THIS AFTERNOON AND SHOULD REACH THE
GRENADA...JACKSON...AND BROOKHAVEN AREAS BETWEEN 1 AND 3 PM CST.
THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL. SOME OF THE STORMS
ARE EXPECTED TO PRODUCE LARGE HAIL OF PENNY TO QUARTER SIZE...THOUGH
STONES AS LARGE AS GOLFBALLS CAN NOT BE RULED OUT.
THESE STORMS AND THE THREAT OF SEVERE WEATHER SHOULD SPREAD INTO
EASTERN AND SOUTHEAST MISSISSIPPI DURING THE LATE AFTERNOON HOURS.
CRAVEN
Hail, Catahoula
- When
- February 3, 12:00 PM CST to 12:42 PM CST
- Where
- Catahoula County, Aimwell
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.783, -92.000
A narrow swath of penny to quarter sized hail fell from the Aimwell Community to just northeast of Sicily Island. The storm dissipated just before it moved into extreme Southeast Franklin parish.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, February 3 to 4, 20061 death · $400,000 · 63 kt wind · 5 events
- High Wind in Washington, February 3 to 4, 20061 injured · $7.5 million · 68 kt wind · 12 events
- Flash Flooding in Florida, February 3, 20061 injured · $2.1 million · 2 events
- Hail in Mississippi, February 3, 2006$1.7 million · 1.75 in hail · 4 events
- Hail in Louisiana, February 3, 2006$1.1 million · 1.75 in hail · 3 events
- Hail and Damaging Wind in Mississippi, February 3, 2006$910,000 · 1.75 in hail · 4 events
- High Wind and Strong Wind in Oregon, February 3 to 4, 2006$575,000 · 67 kt wind · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, February 3 to 4, 20061 injured · $500,000 · 56 kt wind · 2 events
- Storm Surge in Oregon, February 3 to 4, 2006$200,000 · 2 events
- Hail in Florida, February 3, 2006$100,000 · 1.75 in hail · 1 event
- Hail in Mississippi, February 3, 2006$70,000 · 1.75 in hail · 2 events
- Heavy Rain in Florida, February 3, 2006$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5492227.